| Model Number |
400SMTXSFT2H06 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00642.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coil) and a penumbra smart coil handle (handle).During the procedure, a smart coil did not detach with the handle.The physician also attempted to detach the smart coil by hand, but the smart coil did not detach.Therefore, the smart coil was removed, and the handle was no longer used for the remainder of the procedure.The procedure was completed by using another smart coil and detached by hand.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pull wire was retracted from its initial position within the ddt and the embolization coil was detached from the pusher assembly.This indicates that the smart coil was detached as indented.Therefore, the reported complaint could not be confirmed.Further evaluation of the device revealed that the pet lock and the proximal pull wire were not present on the proximal end of the pusher assembly.This damage was likely a result of manual detachment attempted during the procedure.Further evaluation also revealed kinks throughout the pusher assembly and offset coil winds on the embolization coil.This damage was likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00642.